MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404012
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for reservoir: (b)(4).D4 unique identifier (udi) for pump: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) was not performing as expected.Two weeks later a revision surgery was performed, upon examination a hole in the right cylinder was found.The ipp was explanted and replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected the adverse event/product problem field (b1) in section b, adverse event/product problem.Corrected the concomitant medical products and therapy dates field (d10) in section d, suspect medical device.Model number/catalog number: 72404161.Serial number: n/a.Batch/lot number: 0174270003.Model/catalog description: reservoir 65ml pc.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72404310.Serial number: n/a.Batch/lot number: 0179253006.Model/catalog description: pump ms.Unique identifier (udi) #: (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The microscopic visual inspection of the cylinder revealed that the first cylinder had wear at a fold in the proximal end, middle, and distal end of the cylinder, and a hole at a corner of a fold in the proximal end of the cylinder.The second cylinder had wear at a fold in the proximal end and middle of the cylinder.The microscopic visual inspection of the spherical reservoir revealed that the reservoir had wear at a fold in the reservoir shell.The pump passed the microscopic visual inspection.The leakage test of the cylinder revealed that the first cylinder had a leak at a corner of a fold in the proximal end of the cylinder.The reservoir, second cylinder, and pump passed the leakage test.The functional test of the pump revealed that the pump failed inflation test.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the events of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) and device has a fluid leak were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Mechanical issue and cylinder hole are acknowledged within the instructions for use (ifu) and is not related to off label use or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation as the cylinder hole/perforation and device mechanical issue was most likely determined to be the leak at the corner of a fold in cylinder 1 from the functional test performed and the analysis of the available information.The fluid loss from cylinder 1 and failure of the pump that did not pass inflation test would result in a mechanical issue because if any part of the system leaks, the devices can no longer maintain pressure and will not function correctly when the pump is activated.

Brand Name
AMS 700 CXR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086521217
MDR Report Key24533652
Report Number2124215-2026-12628
Device Sequence Number10350516
Product Code JCW
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/06/2022
Device Model Number72404012
Device Catalogue Number72404012
Device Lot Number0164236003
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN 72404310 / LOT 0179253006.; PUMP: UPN 72404310 / LOT 0179253006.; RESERVOIR: UPN 72404161 / LOT 0174270003.; RESERVOIR: UPN 72404161 / LOT 0174270003.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexMale